And I was doing so well!

I am approaching the time to stop taking Amioderone 100mg a day. I know people have concerns but this potent drug has given me my life back. I've been in NSR most of the time for 18 months - until recently. I have 2 queries. Has anyone else experienced the onset of PAF when getting up from lying to sitting or standing? Or when undertaking a diet? I know losing weight is a really good thing for my heart health and long term outcomes and have normally heard people on this community associate palpitations with being full. I will query both at my review appointment next month and look to postpone coming off the drug. At least until I get back from a holiday in Greece in May!

6 Replies

oldestnewest
  • Yes, I've experienced the onset of AF many times when getting up from either lying to sitting or standing (and the other way round). I think that bending to do the garden is a trigger for me too. Sometimes my PAF has stopped when I've been in the shower and again I wonder if that's either the bending or the heat of the water. Have never really had to diet so can't help with your other question.

    Have a lovely time in Greece, I used to go there twice a year at one point in my life and have visited a lot of the islands.

  • Thank you, that's helpful.

  • I'm not dieting, but I've noticed that I feel more brinkish if I let my calorie intake get too low. Eating a big meal makes me feel brinkish if I've let my energy level get depleted, but not otherwise. This research suggests that extremely low calorie diets risk sudden death from arrhythmia, but that's only extreme diets, not moderate ones:

    ajcn.nutrition.org/content/...

  • I'm not familiar with the term brinkish. I like the word though!

  • CJDa I would like to know why you say you are approaching the time to stop using Amiodarone. You may think you have been in NSR but PAF can be asymptomatic and occur for short episodes. You can be totally unaware unless you wear a monitor continuously. I have been on Amiodarone for three years and like you it gave me my life back. I am closely monitored for side-effects but apart from a slightly raised TSH ( with normal T4) I have had none. I have been told I can continue indefinitely unless I get significany side- effects

    And I do get postural PAF occasionally but had no probs with 5:2 diet.

  • Thanks for that. It is interesting how departments do different things. I'll have to see what my Arrhythmia Nurse says. Nobody has said to stay on it indefinitely but to come off, see what happens and then take an alternative arrhythmia drug if needed. I've had them all I think & am so glad I persevered with Amioderone. Watch this space. I like the term postural PAF!

You may also like...